Alert archive / Alaska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 3, NWS Anchorage, AK

June 19, 2007

NWS Anchorage, AK issued this severe thunderstorm warning at Jun 19, 2007, 2:57 PM AKDT. It took effect at Jun 19, 2007, 7:57 PM AKDT. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2007, 2:57 PM AKDT (22:57 UTC)
In effect from
Jun 19, 2007, 7:57 PM AKDT
Expired
Jun 19, 2007, 8:25 PM AKDT
In force
28 min
Issued by
NWS Anchorage, AK
Area
Counties, with a storm outline in the text

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Anchorage Iap/Pt. Campbe, (PANC), launched 12:00Z, 11.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Anchorage Iap/Pt. Campbe, at 12:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Anchorage Iap/Pt. Campbe, at 12:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1004 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WUAK58 PAFC 200359
SVRAFC
AKZ111-145-200430-
/O.NEW.PAFC.SV.W.0003.070620T0357Z-070620T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
757 PM ADT TUE JUN 19 2007

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MATANUSKA VALLEY AREA OF ALASKA...
  SUSITNA VALLEY AREA OF ALASKA...

* UNTIL 830 PM ADT

* AT 755 PM ADT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED OVER MATANUSKA
  VALLEY...OR ABOUT 10 MILES NORTHEAST OF MEADOW LAKES...AND MOVING
  SOUTHWEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MEADOW LAKES BY 815 PM ADT AND NEAR HOUSTON BY 830 PM ADT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 6173 14923 6184 14954 6171 14989 6158 14946

$$

JN
1 follow-up statement
000
WWAK58 PAFC 200425
SVSAFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ANCHORAGE AK
825 PM ADT TUE JUN 19 2007

AKZ111-145-200435-
/O.CAN.PAFC.SV.W.0003.000000T0000Z-070620T0430Z/
MATANUSKA VALLEY AK-SUSITNA VALLEY AK-
825 PM ADT TUE JUN 19 2007

...THE SEVERE THUNDERSTORM WARNING FOR SUSITNA VALLEY AND MATANUSKA
VALLEY IS CANCELLED...

LAT...LON 6173 14923 6184 14954 6171 14989 6158 14946

$$

JN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 9:00 AM AKDT, 5 hours 57 minutes earlier.

Area forecast discussion, Jun 19, 9:00 AM AKDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
200 PM ADT TUE JUN 19 2007

.MODEL DISCUSSION...GFS/UKMET SYNOPTIC INITIALIZATIONS IN FAIR
AGREEMENT AND HAVE REASONABLE FORECAST TREND THROUGH 60 HR.
CONFIDENCE NOT VERY HIGH OUT WEST BEYOND 60 HRS AS MODEL WILL HAVE
HARD TIME RESOLVING WEAK OPEN WAVES OVER THE BERING SEA.

.UPPER AIR...BLOCKING PATTERN WITH RIDGE OVER THE MAINLAND AND LOW
PRESSURE IN THE NE PACIFIC WILL START TO WEAKEN LATER THIS WEEK.
UKMET/GFS TEND TO DIG TROUGH SOUTH FROM THE POLE TO A CENTER OVER THE
EASTERN BERING SEA. THIS THEN TENDS TO WEAKEN THE RIDGE AND PUSH IT
FURTHER SE. THE RESULTING SW FLOW OVER THE MAINLAND WILL USHER IN A
PATTERN CHANGE TO THE SOUTHCENTRAL MAINLAND FROM WARM AND DRY TO COOL
AND MOIST.

.SURFACE...
.EAST...THERMAL TROUGH INTENSIFIES TODAY AND WED. HOWEVER...ALSO
EXPECT FAIRLY DRY AIR TO SPREAD EAST FROM THE YUKON OVER SOUTHCENTRAL
ALASKA TODAY AND WED. THIS WILL PUT A CAP ON SIGNIFICANT CONVECTION
OVER THE NEXT COUPLE OF DAYS...THOUGH MAY SEE SOME ISOLATED TSTM
ACTIVITY ALONG THE TALKEETNA MOUNTAINS AND NORTHERN COPPER THIS
EVENING. CURRENT SAT AND SURFACE OBSERVATIONS SHOW DRYING CONDITIONS
MOVING INTO THE COPPER RIVER. THE PROFILER IN THE COPPER RIVER SHOWS
SIGNIFICANT INCREASE IN NE WINDS FROM 2KM-5KM THIS AFTERNOON. MODELS
ARE SHOWING NE WINDS AND RESULTING DRYING DOWNSLOPE CONDITIONS
SPREADING ACROSS SOUTHCENTRAL TONIGHT AND WED. RED FLAG CONDITIONS
FOR LOW RH VALUES LIKELY OVER THE COPPER RIVER/AND PORTIONS OF
SOUTHCENTRAL THIS AFTERNOON AND WED.  SOUTHCENTRAL SHOULD SEE A WEAK
MARINE PUSH THU AND MORE SO FRI AND SAT.

.WEST...UNSTABLE CONDITIONS LIKELY OVER THE EASTERN KUSKOKWIM VALLEY
AND INLAND/NORTH BRISTOL BAY ZONE THIS AFTERNOON/EVE.SHOULD BE
UNSTABLE ENOUGH TO KICK OFF ISOLATED THUNDERSTORMS ALONG THE ALASKA
RANGE/NORTHERN ALEUTIAN RANGE. THERMAL TROUGH LIKELY TO HOLD UNSTABLE
CONDITIONS THESE AREAS THROUGH WED. CONDITIONS SHOULD BECOME MORE
STABLE THU AND FRI AS BERING SEA RIDGE BREAKS DOWN AND ALLOWS COOLER
AIR AND MOISTURE TO SPREAD EAST FROM THE BERING SEA. COASTAL SW
ALASKA WILL CONTINUE IN THE MARINE LAYER THROUGH WED. RAIN LIKELY
SPREADING TO COASTAL LOCALS THU. CLOUDY CONDITIONS WITH LOW CLOUDS
AND FOG WITH PERIODS OF LIGHT RAIN SHOULD BE THE GENERAL RULE OVER
THE BERING SEA/ALEUTIANS THROUGH THU.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...NONE.
FIRE WEATHER...RED FLAG WARNINGS ZONES 141 AND 145. RED FLAG WATCHES
ZONES 111 AND 121.

RMC JUN 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 2:50 AM AKDTRed Flag WarningAFC66 hr
Jun 19, 11:00 AM AKDTSmall Craft AdvisoryAFC60 hr
Jun 19, 11:00 AM AKDTSmall Craft AdvisoryAFC60 hr
Jun 19, 11:59 AM AKDTFire Weather WatchAFC19 hr
Jun 19, 2:30 PM AKDTSevere Thunderstorm WarningAFC6 hr

Nearby

Severe Thunderstorm Warnings in Alaska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.